Alert archive / Montana / High Wind Warnings in 2018

High Wind Warning 10, NWS Great Falls, MT

December 10, 2018

NWS Great Falls, MT issued this high wind warning at Dec 10, 2018, 2:18 PM MST. It took effect at Dec 11, 2018, 8:00 AM MST. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 10, 2018, 2:18 PM MST (21:18 UTC)
In effect from
Dec 11, 2018, 8:00 AM MST
Expired
Dec 13, 2018, 5:00 PM MST
In force
57 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

762 
WWUS75 KTFX 102118
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
218 PM MST Mon Dec 10 2018

MTZ009-010-048-110930-
/O.UPG.KTFX.HW.A.0009.181211T1900Z-181212T1800Z/
/O.NEW.KTFX.HW.W.0010.181211T1500Z-181212T1800Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Bynum, Choteau, and Augusta
218 PM MST Mon Dec 10 2018

...HIGH WIND WARNING IN EFFECT FROM 8 AM TUESDAY TO 11 AM MST
WEDNESDAY...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from 8 AM Tuesday to 11 AM MST
Wednesday. The High Wind Watch is no longer in effect.

* WINDS...Southwest 35 to 45 mph. Gusts up to 80 mph are possible
  along the immediate Rocky Mountain Front and up to 65 mph out
  onto the plains. 

* TIMING...Winds will begin to increase along the Rocky Mountain
  Front and over the immediate eastern plains Tuesday afternoon.
  These strong winds are then expected to peak during the evening
  hours on Tuesday and into the early morning hours on Wednesday,
  before slowly dissipating.

* IMPACTS...Winds may combine with snow to produce blizzard
  conditions at times along the immediate Rocky Mountains and
  Rocky Mountain Front. Damaging winds may blow down trees and
  power lines. Power outages are possible. Travel will be
  difficult, especially for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&




$$

http://www.weather.gov/greatfalls
8 follow-up statements
292 
WWUS75 KTFX 111033
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
333 AM MST Tue Dec 11 2018

Default overview section
MTZ009-010-048-120000-
/O.CON.KTFX.HW.W.0010.181211T1500Z-181212T1800Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Bynum, Choteau, and Augusta
333 AM MST Tue Dec 11 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 AM MST WEDNESDAY...

* WINDS...Southwest 35 to 45 mph. Gusts up to 80 mph are possible
  along the immediate Rocky Mountain Front and up to 65 mph out
  onto the plains. 

* TIMING...Winds will continue to increase along the Rocky
  Mountain Front and over the immediate eastern plains this
  morning. These strong winds are then expected to peak during the
  late afternoon hours today and into the early morning hours on 
  Wednesday, before slowly dissipating.

* IMPACTS...Winds will combine with snow to produce blizzard
  conditions at times along and west of an East Glacier to Babb
  line in Glacier County. Damaging winds may blow down trees and 
  power lines. Power outages are possible. Travel will be 
  difficult, especially for high-profile vehicles and light weight
  trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

Moldan

$$

MTZ011>013-044>047-049>051-120000-
/O.NEW.KTFX.HW.A.0010.181212T1300Z-181213T0000Z/
Hill-Cascade-Chouteau-Toole-Liberty-Eastern Pondera-Blaine-
Eastern Teton-Judith Basin-Fergus-
Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, 
Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, 
Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, 
Hays, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown,
Winifred, Lewistown Divide, and Grass Range
333 AM MST Tue Dec 11 2018

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

The National Weather Service in Great Falls has issued a High
Wind Watch, which is in effect from Wednesday morning through
Wednesday afternoon.

* WINDS...West 25 to 35 mph, with gusts up to 60 mph.

* TIMING...Breezy and gusty winds Tuesday night will begin to
  increase further Wednesday morning. These strong winds are then
  expected to peak during the early afternoon hours on Wednesday,
  before gradually dissipating into the evening hours on Wednesday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Some power outages are possible. Travel will be difficult, 
  especially for high profile vehicles and light weight trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger, may occur. Continue to monitor the latest
forecasts.

&&

Moldan

$$

http://www.weather.gov/greatfalls
512 
WWUS75 KTFX 112133
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
233 PM MST Tue Dec 11 2018

MTZ011>013-044>047-049>051-121300-
/O.UPG.KTFX.HW.A.0010.181212T1300Z-181213T0000Z/
/O.EXB.KTFX.HW.W.0010.181212T1300Z-181213T0000Z/
Hill-Cascade-Chouteau-Toole-Liberty-Eastern Pondera-Blaine-
Eastern Teton-Judith Basin-Fergus-
Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, 
Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, 
Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, 
Hays, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown,
Winifred, Lewistown Divide, and Grass Range
233 PM MST Tue Dec 11 2018

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 5 PM MST WEDNESDAY...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from 6 AM to 5 PM MST Wednesday.
The High Wind Watch is no longer in effect.

* WINDS...West 25 to 35 mph with gusts up to 60 mph.

* TIMING...Breezy and gusty winds Tuesday night will begin to
  increase further across north-central Montana Wednesday morning.
  These strong winds are expected to peak during the late morning
  and early afternoon hours on Wednesday, before gradually 
  dissipating during the evening hours on Wednesday.

* IMPACTS...Isolated power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

Kredensor


$$

MTZ009-010-048-121300-
/O.CON.KTFX.HW.W.0010.000000T0000Z-181212T1800Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Bynum, Choteau, and Augusta
233 PM MST Tue Dec 11 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY...



* WINDS...Southwest 35 to 45 mph. Gusts up to 80 mph are possible
  along the immediate Rocky Mountain Front, and up to 65 mph out
  onto the plains.

* TIMING...The strong winds are expected to peak overnight into 
  the early morning hours on Wednesday, before slowly diminishing.

* IMPACTS...Winds will combine with snow to produce blizzard
  conditions at times along and west of an East Glacier to Babb
  line in Glacier County. Damaging winds may blow down trees and
  power lines. Power outages are possible. Travel will be
  difficult, especially for high-profile vehicles and light 
  weight trailers.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

Kredensor

$$

http://www.weather.gov/greatfalls
521 
WWUS75 KTFX 121013
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
313 AM MST Wed Dec 12 2018

Default overview section
MTZ009-010-048-130000-
/O.EXT.KTFX.HW.W.0010.000000T0000Z-181214T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Bynum, Choteau, and Augusta
313 AM MST Wed Dec 12 2018

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THURSDAY...

* WINDS...West 35 to 50 mph, with gusts up to 65 mph. Wind gusts 
  to 90 mph are possible in wind favored locations along the 
  immediate Rocky Mountain Front.

* TIMING...A brief lull in the very strong winds that were
  experienced on Tuesday and Tuesday night are expected from
  approximately 12pm Wednesday to 6pm Wednesday. Over this 
  timeframe, gusty winds to generally 45 mph are expected. Winds 
  will begin to strengthen again Wednesday evening along the Rocky
  Mountain Front, before expanding east out over the plains by 
  midnight Thursday. Winds are expected to peak from the late 
  morning through the early afternoon hours on Thursday, before 
  slowly dissipating

* IMPACTS...Winds may combine with fallen snow to produce ground
  blizzard conditions at times along and west of an East Glacier
  to Babb line in Glacier County. Damaging winds may blow down
  trees and power lines. Power outages are possible. Travel will
  be difficult, especially for high profile vehicles and light 
  weight trailers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

Moldan

$$

MTZ011>013-044>047-049>051-130000-
/O.EXT.KTFX.HW.W.0010.181212T1013Z-181213T0000Z/
Hill-Cascade-Chouteau-Toole-Liberty-Eastern Pondera-Blaine-
Eastern Teton-Judith Basin-Fergus-
Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, 
Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, 
Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, 
Hays, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown,
Winifred, Lewistown Divide, and Grass Range
313 AM MST Wed Dec 12 2018

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WINDS...West 25 to 35 mph with gusts up to 65 mph.

* TIMING...Winds are expected to increase over the plains of North
  Central Montana throughout the morning hours on Wednesday. 
  These strong winds are expected to peak near the noon hour and 
  into the early afternoon hours on Wednesday, before gradually 
  dissipating during the evening hours on Wednesday.

* IMPACTS...Damaging winds may blow down trees and power lines.
  Widespread power outages are expected. Power outages are
  possible. Travel will be difficult, especially for high profile
  vehicles and light weight trailers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

Moldan

$$

http://www.weather.gov/greatfalls
093 
WWUS75 KTFX 122120
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
220 PM MST Wed Dec 12 2018

Default overview section
MTZ011>013-044>047-049-122230-
/O.CAN.KTFX.HW.W.0010.000000T0000Z-181213T0000Z/
Hill-Cascade-Chouteau-Toole-Liberty-Eastern Pondera-Blaine-
Eastern Teton-
220 PM MST Wed Dec 12 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Great Falls has cancelled the
High Wind Warning.

Winds will continue to remain a little gusty for a few hours but 
will steadily diminish into the evening.

$$

MTZ009-010-048-130930-
/O.CON.KTFX.HW.W.0010.000000T0000Z-181214T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Bynum, Choteau, and Augusta
220 PM MST Wed Dec 12 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY...

* WINDS...West 35 to 45 mph with gusts up to 80 mph.

* TIMING...A lull in very strong winds that were experienced
  Wednesday will begin to restrengthen Wednesday night along the
  Rocky Mountain Front. Winds peak from late morning through the 
  early afternoon Thursday, before slowly dissipating.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

Moldan

$$

MTZ050-051-130000-
/O.CON.KTFX.HW.W.0010.000000T0000Z-181213T0000Z/
Judith Basin-Fergus-
Including Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
220 PM MST Wed Dec 12 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Strong winds will gust for a couple more hours but are
  expected to gradually dissipate during the evening hours.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

Moldan







$$

http://www.weather.gov/greatfalls
606 
WWUS75 KTFX 122354
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
454 PM MST Wed Dec 12 2018

MTZ050-051-130100-
/O.EXP.KTFX.HW.W.0010.000000T0000Z-181213T0000Z/
Judith Basin-Fergus-
Including Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
454 PM MST Wed Dec 12 2018

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

The National Weather Service in Great Falls has cancelled the
High Wind Warning.

Winds will remain gusty for a few hours this evening, then 
diminish into the overnight hours.

&&

Kredensor

$$

MTZ009-010-048-131200-
/O.CON.KTFX.HW.W.0010.000000T0000Z-181214T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Bynum, Choteau, and Augusta
454 PM MST Wed Dec 12 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY...


* WINDS...Southwest 35 to 45 mph with gusts up to 80 mph.

* TIMING...After a lull in very strong winds that were experienced
  Wednesday, winds will begin to restrengthen late Wednesday night
  along the Rocky Mountain Front. Winds peak from morning through
  the early afternoon Thursday, before slowly diminishing.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, especially
  for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

Kredensor

$$

http://www.weather.gov/greatfalls
028 
WWUS75 KTFX 131005
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
305 AM MST Thu Dec 13 2018

MTZ009-010-048-140000-
/O.CON.KTFX.HW.W.0010.000000T0000Z-181214T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Bynum, Choteau, and Augusta
305 AM MST Thu Dec 13 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WINDS...Southwest to west 35 to 45 mph with gusts mostly up to
  65 mph, but gusts to 85 mph are possible in wind favored
  locations right along the Rocky Mountain Front.

* TIMING...Very strong winds will continue through early this
  afternoon, then gradually decrease through the early evening
  hours.

* IMPACTS...Damaging winds may blow down some trees and power
  lines. Power outages are possible. Travel will be difficult,
  especially for high profile vehicles and those towing trailers.
  Winds combining with newly fallen snow may also produce periods
  of ground blizzard conditions along and west of a line from 
  Babb to East Glacier in western Glacier County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

http://www.weather.gov/greatfalls
161 
WWUS75 KTFX 132115
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
215 PM MST Thu Dec 13 2018

MTZ009-010-048-140000-
/O.CON.KTFX.HW.W.0010.000000T0000Z-181214T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Bynum, Choteau, and Augusta
215 PM MST Thu Dec 13 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WINDS...West 35 to 45 mph with gusts up to 65 mph.

* TIMING...Very strong winds continue this afternoon, then 
  gradually decrease through the early evening hours.

* IMPACTS...Power outages are possible. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&







$$

http://www.weather.gov/greatfalls
364 
WWUS75 KTFX 132347
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
447 PM MST Thu Dec 13 2018

MTZ009-010-048-140100-
/O.EXP.KTFX.HW.W.0010.000000T0000Z-181214T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Bynum, Choteau, and Augusta
447 PM MST Thu Dec 13 2018

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

The strong winds from yesterday and today are beginning to
diminish over the Rocky Mountain Front and in the Cut Bank area.
Thus the high wind warning will be allowed to expire at 5 PM.

$$

http://www.weather.gov/greatfalls

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 10, 10:35 AM MST, 3 hours 43 minutes earlier.

Area forecast discussion, Dec 10, 10:35 AM MST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1035 AM MST Mon Dec 10 2018

Updated Aviation Section.

.UPDATE...
Made some updates within the first 24 hours of the forecast, which
includes the timing of the snowfall across Southwest MT and gusty
winds along the Northern Rocky Mountain Front. Ended up Bringing
the snowfall into the Southwest slightly faster (1-2 hours faster)
as models are keying in on the wave moving into our area slightly
faster. Brought the gusts up over the Rocky Mountain front,
specifically over Cut Bank who were seeing some of those 35 mph
gusts this morning. -TP

&&

.SYNOPSIS...

A Pacific weather system will continue cloudy skies and gusty winds
across the region today, with the strongest winds along the Rocky
Mountain Front. Snow with this system will spread from the western
Montana mountains today into southwest Montana during the evening
hours. Light accumulating snow is possible in some southwest
valleys. Temperatures will remain above normal over the plains, but
they will be near to slightly below normal in the southwest.

&&

.AVIATION...
Updated 10/1735Z.

VFR conditions are expected to persist across all terminals through
early this evening. Lower clouds and snow begin to push into parts
of Southwest Montana early this evening, mainly impacting KBZN and
KEKS terminals. MVFR to IFR conditions are expected with reduced
visibilities at these sites through the tonight period, then
tapering off overnight. Expect gusty winds to remain over most of
the Northcentral Montana terminals through forecast period, with
winds steadily increasing early Tuesday morning across much of
the area. -TP

&&

.PREV DISCUSSION...
/ISSUED 453 AM MST Mon Dec 10 2018/

Today and Tonight...High pressure over the Treasure State moves
eastward with an area of lower pressure approaching from the west.
With the associated tightening pressure gradient, gusty winds will
be expected across the region, with the strongest winds occurring
along the Northern Rocky Mountain Front where winds are expected to
gust to as high as 48 knots. With this system, snow will spread from
the western Montana mountains into southwestern Montana during the
evening hours, depositing up to an inch and a half of snow
accumulation in its wake.  Temperatures will remain above normal
over the plains, but will be near to slightly below normal in the
southwest. The upper level trof will move quickly eastward and out
of the area, while the next upper level ridge moves in quickly
behind. - Fogleman

Tuesday through Sunday...primary forecast concerns over this period
are 1) accumulating mountain/mountain pass snow Tuesday night
through Wednesday evening; and 2) windy conditions from Tuesday
morning through Wednesday (especially along the Rocky Mountain Front
and Eastern Glacier County) and Thursday through Friday morning
(Rocky Mountain Front and North Central Montana plains.

The first in a series of fast moving open waves will be departing
the Northern Rockies to the east by Tuesday morning, with transitory
ridging quickly building over North Central and Southwest Montana
for the daylight hours of Tuesday. While Tuesday morning will begin
relatively quiet as subsidence associated with the transitory ridge
overspreads the region, a sharpening lee-side surface trough will
lead to a strengthening pressure gradient along the Rocky Mountain
Front. This strengthening pressure gradient combined with increasing
cross barrier flow at H700 of 40 to 60 knots by the late
afternoon/early evening hours on Tuesday, will set the stage for
possible "High Winds" along the Rocky Mountain Front and over
Eastern Glacier County. For this reason, have issued a High Wind
Watch for the aforementioned areas from 19z Tuesday through 17z
Wednesday. The increasing H700 flow will also be responsible for
transporting abundant Pacific moisture eastward into the Northern
Rockies Tuesday night and into the day on Wednesday. Synoptic scale
ascent associated with this second wave will overspread the Northern
Rockies over this same timeframe and work with orographic lift to
produce precipitation, in the form of snow, along the Continental
Divide and over the mountains of Southwest Montana. Given the
already strong winds over the Northern Rocky Mountain Front and
expected snowfall accumulations of 6 to 8 inches at Marias Pass,
have also elected to issue a Winter Storm Watch for the potential of
Blizzard condtions from 00z Wednesday until 18z Wednesday for the
Northern Rocky Mountain Front. Additional Winter Weather Highlights
may be needed for areas/mountain passes of Southwest Montana (i.e.
Beaverhead, Madison, and Gallatin Counties) with future forecasts.
As this second open wave crosses the region Wednesday
afternoon/evening, breezy to windy conditions are expected across
all of Southwest and North Central Montana, but am not expecting
High Wind criteria. As this second wave slides east of the Northern
Rockies, precipitation will quickly come to an end Wednesday
night/early Thursday morning. This will also bring a brief, albeit
only 6-9 hour window, of "lighter" (wind gusts in excess of 30 kts
will likely still be occurring along the Rocky Mountain Front) winds
to the CWA. Cross barrier flow will strengthen along the Rocky
Mountain Front Thursday morning and overspread the plains of North
Central Montana through the day, which will lead to another period
of strong winds into the morning on Friday. This event may require
additional High Wind Highlights, especially along the Rocky Mountain
Front and over the immediate plains west of the Interstate 15
corridor. - Moldan

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  41  24  40  32 /   0   0   0  10
CTB  39  22  38  27 /   0   0   0  20
HLN  36  19  37  25 /  10  10   0  30
BZN  35  17  35  21 /   0  70   0  30
WEY  29   8  23   9 /   0  70  20  70
DLN  32  13  31  17 /   0  40   0  40
HVR  40  19  38  27 /   0   0   0  10
LWT  42  22  38  27 /   0  10   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Tuesday afternoon through Wednesday morning
Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky
Mountain Front.

Winter Storm Watch from Tuesday afternoon through Wednesday
morning Northern Rocky Mountain Front.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 2:45 AM MSTHigh Wind WatchTFX12 hr
Dec 10, 3:24 AM MSTWinter Storm WatchTFX11 hr
Dec 10, 2:33 PM MSTBlizzard WarningTFX42 hr
Dec 10, 2:33 PM MSTWinter Weather AdvisoryTFX45 hr

Nearby

High Wind Warnings in Montana, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.